Jump to content

Photo

Lithium acne

pus

4 replies to this topic

#1 bee4

bee4

    Junior Member

  • Members
  • Posts & Likes
    Posts: 90
    Likes: 0
About Me
  • Joined: 04-November 08

Posted 18 November 2009 - 03:17 PM

Hi all

I take Lithium Carbonate and although I rarely have more than 4 or 5 spots on my face at once, the ones I have are large and painful.

One started forming on my cheek last night and by this morning was a huge painful spot. It really hurt all day and then this afternoon I (probably stupidly) I tried to pull the hair out of the middle of it, thinking it might dislodge the puss. I 'nicked' the top of the spot and a lot of puss and then blood came out.

I'm POSITIVE that if I had left it, it would have lingered for weeks, but I managed to drain it all and it's gone almost flat again.

Does this mean it won't scar? Because i've dealt with it early before the inflammation got a hold?

I've been on 800mg lithium carbonate for 10 years and still have the acne sad.gif Will it ever go?

Edited by bee4, 19 November 2009 - 05:00 AM.


#2 bee4

bee4

    Junior Member

  • Members
  • Posts & Likes
    Posts: 90
    Likes: 0
About Me
  • Joined: 04-November 08

Posted 19 November 2009 - 03:37 AM

Bump!

#3 Addie

Addie

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,108
    Likes: 0
About Me
  • Gender:Female
  • Location:US of A
  • Joined: 28-May 07

Posted 19 November 2009 - 09:16 AM

QUOTE (bee4 @ Nov 18 2009, 05:17 PM) <{POST_SNAPBACK}>
Hi all

I take Lithium Carbonate and although I rarely have more than 4 or 5 spots on my face at once, the ones I have are large and painful.

One started forming on my cheek last night and by this morning was a huge painful spot. It really hurt all day and then this afternoon I (probably stupidly) I tried to pull the hair out of the middle of it, thinking it might dislodge the puss. I 'nicked' the top of the spot and a lot of puss and then blood came out.

I'm POSITIVE that if I had left it, it would have lingered for weeks, but I managed to drain it all and it's gone almost flat again.

Does this mean it won't scar? Because i've dealt with it early before the inflammation got a hold?

I've been on 800mg lithium carbonate for 10 years and still have the acne sad.gif Will it ever go?


I've only been on lithium a few years and also still have it.

I treat mine like regular acne (see signature), and it has been effective. Lithium gave me severe acne, so yours is probably treatable, too. That's actually how I found this site. I was searching for lithium-induced acne.

I dunno about the scarring. Everything really big I get seems to scar whether I pick at it or not.

Edited by Addie, 19 November 2009 - 09:31 AM.


#4 carrie54

carrie54

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 220
    Likes: 0
About Me
  • Joined: 27-August 08

Posted 19 November 2009 - 07:52 PM

.

Edited by carrie54, 02 April 2011 - 08:29 PM.


#5 naturalog

naturalog

    Junior Member

  • Members
  • Posts & Likes
    Posts: 27
    Likes: 0
About Me
  • Gender:Female
  • Interests:swimming with narwhals
  • Joined: 30-January 13

Posted 06 February 2013 - 02:41 PM

I think lithium carbonate was the cause of my outbreak. I've always had a few pimples here and there but I think the lithium made it worse. I say, 'I think' because this is only a speculation. Although acne is known to be a common side effect of lithium, I know that the lithium leaves your body in a few days..so im not sure why im still breaking out (any explanations would be appreciated!). 

 

It seems like you may have popped a cystic acne, which everyone says NEVER to pop, but I too have popped these evil rascals that take up to a month+ to completely disappear. I scar whether i pop or not so i choose to pop if that means flattening the bump. My derm told me that although i scar either way, the ones i dont pop/force out will heal faster, but again sometimes i cant stand having mountain bumps all over my face. It is likely that you will scar and you may even see that bump reappear (if you popped it improperly). Cortisone shots may help to completely eradicate them (although some of mine still came back even with a dose of cortisone). Good luck!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users